MAUDE Adverse Event Report: COOK INC AMPLATZ STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G27035
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code = dqx wire, guide, catheter.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unspecified veterinary procedure involving a feline, an amplatz stiff support wire guide became lodged and subsequently unraveled upon removal of the device.The procedure was reportedly successful.A section of the device did not remain inside the body.Additional procedures were not required.According to the initial reporter, there were no adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 14dec2020: the patient was a female shih tzu/yorkie cross with severe valvular pulmonic stenosis.Another manufacturer's 4 fr x 80 cm catheter was advanced through the introducer through the right heart and into the main pulmonary artery under fluoroscopic guidance.The catheter was then removed over the guidewire for a 4 fr x 65 cm glidecath and the guidewire was then removed.The amplatz stiff guidewire was then advanced through the glidecath into the left pa.The glide cath was then removed over the guidewire.Another manufacturer's 12 mm x 30 mm x 75 cm balloon catheter was attached to an inflation device and advanced over the guidewire, but was met with resistance as it was crossing the tricuspid valve.The balloon catheter and guidewire were removed together.After removal, the amplatz guidewire was noted to be kinked and uncoiled.The kinked amplatz wire caused burring on the balloon catheter tip, so it was discarded.
 
Additional Manufacturer Narrative
Description of event: as reported, during an unspecified veterinary procedure involving a female shih tzu/yorkie cross with severe valvular pulmonic stenosis, an amplatz stiff support wire guide became lodged and subsequently unraveled upon removal of the device.Another manufacturer's 4 fr x 80 cm catheter was advanced through the introducer through the right heart and into the main pulmonary artery under fluoroscopic guidance.The catheter was then removed over the guidewire for a 4 fr x 65 cm glidecath and the guidewire was then removed.The amplatz stiff guidewire was then advanced through the glidecath into the left pa.The glide cath was then removed over the guidewire.Another manufacturer's 12 mm x 30 mm x 75 cm balloon catheter was attached to an inflation device and advanced over the guidewire, but was met with resistance as it was crossing the tricuspid valve.The balloon catheter and guidewire were removed together.After removal, the amplatz guidewire was noted to be kinked and uncoiled.The kinked amplatz wire caused burring on the balloon catheter tip, so it was discarded.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, manufacturing instructions, quality control data, and specifications.The complainant returned the complaint device to cook for investigation.Physical examination of the returned device found the inner solder was broken.The wire was elongated at solder approximately 25.5cm from the distal tip, with additional elongation beginning 21cm from the distal tip extending 17cm.The weld ball was intact.At this time, cook concluded that the device was manufactured within specification.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded a component failure contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
AMPLATZ STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10959613
Report Number1820334-2020-02256
Device Sequence Number6026415
Product Code DQX
UDI-Device Identifier00827002270350
UDI-Public(01)00827002270350(17)250110(10)10221639
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2025
Device Model NumberG27035
Device Catalogue NumberTHSF-35-260-ASG
Device Lot Number10221639
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2020
Initial Date Received by Manufacturer 11/24/2020
Supplement Date Received by Manufacturer12/14/2020
02/23/2021
05/05/2021
Initial Report FDA Received Date12/07/2020
Supplement Report FDA Received Date01/04/2021
03/05/2021
06/03/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12 MM X 30 MM X 75 CM BALLOON CATHATER